Alert archive / Washington / High Wind Warnings in 2012

High Wind Warning 11, NWS Portland, OR

March 28, 2012

NWS Portland, OR issued this high wind warning at Mar 28, 2012, 2:54 AM PDT. It took effect at Mar 28, 2012, 8:00 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2012, 2:54 AM PDT (09:54 UTC)
In effect from
Mar 28, 2012, 8:00 PM PDT
Expired
Mar 29, 2012, 9:00 AM PDT
In force
13 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WWUS76 KPQR 280954
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
254 AM PDT WED MAR 28 2012

...HIGH WINDS POSSIBLE ALONG THE SOUTH WASHINGTON...NORTH
OREGON...AND CENTRAL OREGON COASTS THIS EVENING INTO EARLY
THURSDAY...

A STRONG FRONT WILL IMPACT THE COAST THIS EVENING THROUGH
THURSDAY MORNING. THE LOW PRESSURE SYSTEM ASSOCIATED WITH THIS
FRONT WILL MOVE WELL NORTH AND WEST OF THE AREA...WHICH LOOKS TO
LIMIT THE IMPACTS ON COASTAL COMMUNITIES...BUT SOUTH TO SOUTHWEST
WINDS WILL BE STRONG ENOUGH TO CREATE HIGH WINDS ALONG BEACHES AND
HEADLANDS.

ORZ001-002-WAZ021-281800-
/O.UPG.KPQR.HW.A.0010.120329T0600Z-120329T1900Z/
/O.NEW.KPQR.HW.W.0011.120329T0600Z-120329T1900Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...
LONG BEACH...CAPE DISAPPOINTMENT
254 AM PDT WED MAR 28 2012

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON
PDT THURSDAY NEAR BEACHES AND HEADLANDS ALONG THE SOUTH
WASHINGTON...NORTH OREGON...AND CENTRAL OREGON COASTS......


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH 
  POSSIBLE. 

* TIMING: LATE THIS EVENING THROUGH THURSDAY MORNING. WINDS WILL
  EASE ALONG THE SOUTH WASHINGTON COAST FIRST...AND LINGER
  LONGEST SOUTH NEAR NEWPORT AND FLORENCE.

* LOCATIONS INCLUDE: BEACHES AND HEADLANDS.

* IMPACTS: STRONG WIND GUSTS POSE A SAFETY HAZARD TO HIGH PROFILE
  VEHICLES AND TO PERSONS VISITING THE BEACHES AND HEADLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
5 follow-up statements
536 
WWUS76 KPQR 281001
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
301 AM PDT WED MAR 28 2012

...HIGH WINDS POSSIBLE ALONG THE SOUTH WASHINGTON...NORTH
OREGON...AND CENTRAL OREGON COASTS THIS EVENING INTO EARLY
THURSDAY...

A STRONG FRONT WILL IMPACT THE COAST THIS EVENING THROUGH
THURSDAY MORNING. THE LOW PRESSURE SYSTEM ASSOCIATED WITH THIS
FRONT WILL MOVE WELL NORTH AND WEST OF THE AREA...WHICH LOOKS TO
LIMIT THE IMPACTS ON COASTAL COMMUNITIES...BUT SOUTH TO SOUTHWEST
WINDS WILL BE STRONG ENOUGH TO CREATE HIGH WINDS ALONG BEACHES
AND HEADLANDS.

ORZ001-002-WAZ021-282315-
/O.CON.KPQR.HW.W.0011.120329T0600Z-120329T1900Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...
LONG BEACH...CAPE DISAPPOINTMENT
301 AM PDT WED MAR 28 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
NOON PDT THURSDAY NEAR BEACHES AND HEADLANDS ALONG THE SOUTH
WASHINGTON...NORTH OREGON...AND CENTRAL OREGON COASTS...


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS: SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH 
  POSSIBLE. 

* TIMING: LATE THIS EVENING THROUGH THURSDAY MORNING. WINDS 
  WILL EASE ALONG THE SOUTH WASHINGTON COAST FIRST...AND 
  LINGER LONGEST SOUTH NEAR NEWPORT AND FLORENCE.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...CANNON BEACH...NETARTS... PACIFIC 
  CITY...LONG BEACH...CAPE DISAPPOINTMENT 

* IMPACTS: STRONG WIND GUSTS POSE A SAFETY HAZARD TO HIGH 
  PROFILE VEHICLES AND TO PERSONS VISITING THE BEACHES AND 
  HEADLANDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
933 
WWUS76 KPQR 282108
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
208 PM PDT WED MAR 28 2012

...HIGH WINDS POSSIBLE ALONG THE SOUTH WASHINGTON...NORTH
OREGON...AND CENTRAL OREGON COASTS THIS EVENING INTO EARLY
THURSDAY...

A STRONG FRONT WILL IMPACT THE COAST THIS EVENING THROUGH
THURSDAY MORNING. THE LOW PRESSURE SYSTEM ASSOCIATED WITH THIS
FRONT WILL MOVE WELL NORTH AND WEST OF THE AREA...WHICH LOOKS TO
LIMIT THE IMPACTS ON COASTAL COMMUNITIES...BUT SOUTH TO SOUTHWEST
WINDS WILL BE STRONG ENOUGH TO CREATE HIGH WINDS ALONG BEACHES
AND HEADLANDS.

ORZ001-002-WAZ021-290500-
/O.CON.KPQR.HW.W.0011.120329T0600Z-120329T1900Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...
LONG BEACH...CAPE DISAPPOINTMENT
208 PM PDT WED MAR 28 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
NOON PDT THURSDAY NEAR BEACHES AND HEADLANDS ALONG THE SOUTH
WASHINGTON...NORTH OREGON...AND CENTRAL OREGON COASTS...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
NOON PDT THURSDAY.

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS: SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH 
  POSSIBLE. 

* TIMING: LATE THIS EVENING THROUGH THURSDAY MORNING. WINDS 
  WILL EASE ALONG THE SOUTH WASHINGTON COAST FIRST...AND 
  LINGER LONGEST SOUTH NEAR NEWPORT AND FLORENCE.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...CANNON BEACH...NETARTS... PACIFIC 
  CITY...LONG BEACH...CAPE DISAPPOINTMENT 

* IMPACTS: STRONG WIND GUSTS POSE A SAFETY HAZARD TO HIGH 
  PROFILE VEHICLES AND TO PERSONS VISITING THE BEACHES AND 
  HEADLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
659 
WWUS76 KPQR 290136
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
636 PM PDT WED MAR 28 2012

ORZ001-002-WAZ021-291400-
/O.EXT.KPQR.HW.W.0011.120329T0300Z-120329T1900Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...
LONG BEACH...CAPE DISAPPOINTMENT
636 PM PDT WED MAR 28 2012

...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING UNTIL
NOON THURSDAY FOR THE BEACHES AND HEADLANDS OF THE SOUTH
WASHINGTON...NORTH AND CENTRAL OREGON COAST...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 8 PM THIS EVENING
THROUGH NOON THURSDAY.

AS A DEVELOPING LOW PRESSURE APPROACHES FROM THE WEST...SOUTHERLY 
WINDS WILL INCREASE. EXPECT THE STRONGEST WINDS TO BE BETWEEN
MIDNIGHT AND 6 AM THURSDAY. WINDS GRADUALLY EASE THURSDAY MORNING
AS THE FRONT MOVES ONSHORE...FIRST ALONG THE WASHINGTON COAST AND
THEN ALONG THE CENTRAL OREGON COAST.

* WIND SPEED...ALONG OPEN BEACHES AND HEADLANDS...BECOMING 30 TO
  45 MPH WITH GUSTS 55 TO 65 MPH. 

* WINDS...IN COASTAL COMMUNITIES AND AWAY FROM BEACHES...SOUTH WIND
  20 TO 35 MPH...WITH GUSTS 45 TO 55 MPH.

* TIMING: INCREASING STEADILY THIS EVENING. STRONGEST WINDS
  BETWEEN MIDNIGHT AND 6 AM THURSDAY. WINDS EASE ALONG THE SOUTH
  WASHINGTON COAST FIRST...AND LINGER LONGEST ALONG THE CENTRAL
  OREGON COAST.

* IMPACTS: STRONG WIND GUSTS POSE A SAFETY HAZARD TO HIGH PROFILE
  VEHICLES AND TO PERSONS VISITING THE BEACHES AND HEADLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
810 
WWUS76 KPQR 291116
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
416 AM PDT THU MAR 29 2012

ORZ001-002-WAZ021-291600-
/O.EXT.KPQR.HW.W.0011.000000T0000Z-120329T1600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...
LONG BEACH...CAPE DISAPPOINTMENT
416 AM PDT THU MAR 29 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR
THE SOUTH WASHINGTON...NORTH AND CENTRAL OREGON COAST...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING. 

AS A DEVELOPING LOW PRESSURE APPROACHES FROM THE WEST...SOUTHERLY
WINDS WILL INCREASE. EXPECT THE STRONGEST WINDS TO BE BETWEEN
MIDNIGHT AND 6 AM THURSDAY. WINDS GRADUALLY EASE THURSDAY MORNING
AS THE FRONT MOVES ONSHORE...FIRST ALONG THE WASHINGTON COAST AND
THEN ALONG THE CENTRAL OREGON COAST.

* WIND SPEED...ALONG OPEN BEACHES AND HEADLANDS...30 TO 40 MPH
  WITH GUSTS 55 TO 65 MPH.

* WINDS...IN COASTAL COMMUNITIES AND AWAY FROM BEACHES...SOUTH
  WIND 20 TO 30 MPH...WITH GUSTS 45 TO 55 MPH.

* TIMING: STRONGEST WINDS 4 AM THROUGH 7 AM. WINDS EASE ALONG THE
  SOUTH WASHINGTON COAST FIRST...AND LINGER LONGEST ALONG THE
  CENTRAL OREGON COAST.

* IMPACTS: STRONG WIND GUSTS POSE A SAFETY HAZARD TO HIGH 
  PROFILE VEHICLES AND TO PERSONS VISITING THE BEACHES AND 
  HEADLANDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
124 
WWUS76 KPQR 291556
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
856 AM PDT THU MAR 29 2012

ORZ001-002-WAZ021-291700-
/O.EXP.KPQR.HW.W.0011.000000T0000Z-120329T1600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY...
LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...
LONG BEACH...CAPE DISAPPOINTMENT
856 AM PDT THU MAR 29 2012

...HIGH WIND WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING FOR THE
BEACHES AND HEADLANDS OF THE SOUTH WASHINGTON...NORTH AND CENTRAL
OREGON COASTS...

THE HIGH WIND WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. 

WINDS HAVE BEGUN TO DECREASE ACROSS THE COAST AS THE WARM FRONT
SLIDES TO THE SOUTH AND GRADIENTS DECREASE. THEREFORE...THE HIGH
WIND WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Mar 28, 2:47 AM PDT, 7 minutes earlier.

Area forecast discussion, Mar 28, 2:47 AM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
247 AM PDT WED MAR 28 2012

.SYNOPSIS...RATHER PERSISTENT LOW PRESSURE OVER THE NE PACIFIC WILL
CONTINUE TO PUSH WAVES OF SHOWERS/LIGHT RAIN ACROSS THE REGION
TODAY. A MORE VIGOROUS FRONT WILL ARRIVE TONIGHT...WITH
DECENT BOUT OF RAIN...AND STRONG SOUTHERLY WINDS ON THE COAST. LOOKS
AS THOUGH MARCH WILL LIKELY GO OUT LIKE A LION...A VERY WET LION.
&&

.SHORT TERM...NOT MUCH IN WAY OF CHANGES...AS STILL HAVE BROAD AREA
OF LOW PRES OVER THE NE PACIFIC. THIS LOW WILL SEND SMALLER
DISTURBANCES INTO THE PAC NW TODAY. MILD TEMPS AGAIN THIS MORNING IN
THE LOWLANDS DUE TO LIGHT SOUTHERLY FLOW. PRECIP FALLING AS SNOW AT
AND ABOVE 4500 FT IN THE CASCADES.

SURFACE OCCLUDED FRONT NOW SITS OVER THE CASCADES...BUT PROGRESSING
VERY SLOWLY TO THE EAST. SHOWERS WILL CONTINUE TODAY BEHIND THIS
FRONT. WILL MAINTAIN VERY MINOR THREAT OF THUNDERSTORMS ALONG THE
COAST THIS MORNING. SNOW LEVELS WILL DROP BEHIND THE FRONT LATER
THIS MORNING...DOWN TO 3K TO 3.5K FT BRIEFLY...BUT NOT ENOUGH PRECIP
FOR ADVISORIES.

SIGNIFICANT MOISTURE ENTRAINMENT OVER THE CENTRAL PAC WILL WORK
ITS WAY INTO THE REGION TONIGHT AS THE UPPER FLOW BRINGS THE STORM
TRACK BACK NORTH. ANOTHER FRONT WILL BRING STRONG WIND POTENTIAL TO
THE BEACHES AND HEADLANDS LATE TONIGHT AND THURSDAY MORNING. WILL
UPGRADE THE HIGH WIND WATCH TO A HIGH WIND WARNING ALONG THE COAST
FOR THIS SYSTEM. THE FRONT WILL ALSO BEGIN FOCUSING STRONG AND MOIST
FLOW ACROSS THE CASCADES. STILL EXPECT FAIRLY ELEVATED SNOW LEVELS
AHEAD OF THE FRONT. HOWEVER...WILL LIKELY SEE ENOUGH ACCUMULATION TO
JUSTIFY A SNOW ADVISORY ACROSS THE SOUTH WASHINGTON AND NORTH OREGON
CASCADES THIS EVENING THROUGH LATE THURSDAY TONIGHT OR EARLY FRIDAY
MORNING.

FINALLY...ANOTHER SURGE OF MOISTURE WILL COME ASHORE FRIDAY WITH
PERHAPS THE BEST POTENTIAL FOR BRINGING SIGNIFICANT RIVER RISES.
MODELS ARE SHOWING QPF POTENTIAL OF OVER 2 INCHES FOR 24 HOURS ENDING
FRIDAY AFTERNOON ALONG THE CENTRAL AND SOUTHERN AREAS. ADDITIONALLY,
THIS WILL BE RATHER WARM WITH SNOW LEVELS REACHING UPWARDS OF 6000
FEET. RAIN AMOUNTS SHOULD QUICKLY TAPER OFF TO THE NORTH BUT STILL
EXPECT 24 HOUR AMOUNTS APPROACHING AN INCH. THERE IS STILL SOME
UNCERTAINTY REGARDING THE EVENTUAL NORTH/SOUTH POSITION THUS
NORTHWARD SHIFT COULD BRING EVEN HIGHER AMOUNTS. AGAIN REFER TO THE
HYDRO OUTLOOK (ESFPQR) FOR POTENTIAL IMPACTS.

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...THE LONG TERM
STARTS LATE FRIDAY AFTERNOON WITH A FLAT UPPER LEVEL RIDGE OVER THE
WESTERN U.S. AND AN UPPER LEVEL LOW OVER THE NORTHEAST PACIFIC. THE
LOW SENDS A SERIES OF WEATHER SYSTEMS ONSHORE OVER THE WEEKEND AND
THE BEGINNING OF NEXT WEEK. MODELS GENERALLY AGREE ON THE BIG
PICTURE...THOUGH SPECIFIC DETAILS VARY SOMEWHAT. FIRST SYSTEM SWINGS
ONSHORE SAT MORNING...THE NEXT SUNDAY MIDDAY...AND THE NEXT SOMETIME
MONDAY. WITH MODELS NOT TIMING THE SYSTEMS EXACTLY... THE UPSHOT FOR
THE EXTENDED IS TWO TO THREE VERY WET SYSTEMS WITH THE FOCUS OF THE
PRECIPITATION ON THE NORTHERN CALIFORNIA COAST AND THE SOUTHERN
OREGON COAST. GFS IS FAR HIGHER WITH QPF THAN THE ECMWF OR THE
CANADIAN. BROADBRUSH FORECAST CONTINUES INTO NEXT WEEK WITH
RELATIVELY HIGH POPS FRI NIGHT THROUGH MON. TRENDING TOWARD
CLIMATOLOGY TUE ONWARD AS THE CWA SITS ON THE COLD SIDE OF AN UPPER
LEVEL TROUGH WITH SHOWERY PRECIP LIKELY.	 &&

.AVIATION...EXPECT VFR CONDITIONS TO CONTINUE TODAY IN UNSTABLE
AIR MASS. MAY SEE SOME LOCAL MVFR ON THE COAST IN SOME STRONGER
SHOWERS OR POSSIBLY A THUNDERSTORM. GUSTY WINDS ASSOCIATED WITH
UNSTABLE AIR MASS WILL CONTINUE TODAY. STRONG WINDS AND HEAVIER
RAIN ARRIVE TONIGHT MAINLY AFFECTING THE COASTAL AREAS WHERE MVFR
OR LOWER CONDITIONS ARE EXPECTED. INLAND AREAS SHOULD BE
PREDOMINANTLY VFR THROUGH TONIGHT...THOUGH TRENDING TO MVFR EARLY
THU MORNING.

KPDX AND APPROACHES...VFR CONDITIONS EXPECTED TODAY AND
TONIGHT...TRENDING TO MVFR EARLY THU.

&&

.MARINE...LOW END GALES TODAY RISING TO STORM FORCE TONIGHT INTO
EARLY THU AS NEXT STRONG WARM FRONT AFFECT THE WATERS. HOWEVER THE
NEAR SHORE ZONES SOUTH OF CASCADE HEAD LIKELY TO REMAIN MORE SMALL
CRAFT WINDS TODAY. MISSING BUOY DATA MAKING IT HARDER TO ASSESS
CONDITIONS. THE STORM FORCE WINDS MOVE INTO THE WATERS THIS EVENING
TO THE NEAR SHORE ZONES AROUND MIDNIGHT. WINDS EXPECTED TO EASE BELOW
STORM BETWEEN 5 AM AND 9 AM THU.  WIND DRIVEN SEAS WILL LIKELY
EXCEED 20 FEET THU MORNING. WINDS WILL EASE BEHIND THE FRONT
THURSDAY AFTERNOON AS A LONGER PERIOD NW SWELL STARTS MOVING INTO
THE WATERS. THIS SWELL WILL BRING ANOTHER ROUND OF 20+ FT SEAS THU
NIGHT AND FRIDAY.  THE ACTIVE WEATHER PATTERN CONTINUES INTO NEXT
WEEK BUT MODEL SOLUTIONS DIVERGE IN STORM STRENGTH AND TRACK SO
FORECAST CONFIDENCE IS LOW FOR THAT TIME PERIOD.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 11 PM THIS EVENING TO NOON PDT THURSDAY
     FOR CENTRAL OREGON COAST-NORTH OREGON COAST.

     WINTER WEATHER ADVISORY FROM 11 AM THURSDAY TO 5 AM PDT FRIDAY
     FOR NORTHERN OREGON CASCADES.

WA...HIGH WIND WARNING FROM 11 PM THIS EVENING TO NOON PDT THURSDAY
     FOR SOUTH WASHINGTON COAST.

     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 AM PDT
     FRIDAY FOR SOUTH WASHINGTON CASCADES.

PZ...STORM WARNING FROM 8 PM THIS EVENING TO 9 AM PDT THURSDAY FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     GALE WARNING UNTIL 8 PM PDT THIS EVENING FOR COASTAL WATERS FROM
     CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL
     MIDNIGHT PDT TONIGHT.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Mar 27, 3:49 AM PDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
349 AM PDT TUE MAR 27 2012

ORZ001>014-WAZ019>023-039-040-281400-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
349 AM PDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WINDS WILL BE POSSIBLE ALONG THE COAST WEDNESDAY NIGHT...
THURSDAY...AND FRIDAY AS A SERIES OF STRONG LOW PRESSURE SYSTEMS
MOVE IN OFF THE PACIFIC.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:54 AM PDTWinter Weather AdvisoryPQR50 hr
Mar 28, 2:57 AM PDTGale WarningPQR17 hr
Mar 28, 2:57 AM PDTStorm WarningPQR30 hr

Nearby

High Wind Warnings in Washington, 2012High Wind Warnings in Oregon, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.